Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 396, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 16, 2024, 9:16 PM CDT for Delaware County, Mayes County, Rogers County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2024, 9:16 PM CDT (02:16 UTC)
- Expired
- Aug 16, 2024, 10:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delaware County, OK, Mayes County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1380 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:26 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 16, 6:26 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
626 PM CDT Fri Aug 16 2024
...New AVIATION...
.SHORT TERM...
(Through tonight )
Issued at 210 PM CDT Fri Aug 16 2024
Small cluster of storms keeps chugging along across southern
Kansas this afternoon near a frontal boundary. A very unstable and
weakly capped airmass resides south of the boundary over much of
eastern OK, with DCAPES >1500. Present trends continue to defy CAM
solutions and imply a threat of this cluster eventually moving
into far northeast OK later this afternoon, posing at least a low
threat of damaging wind gusts given the environment south of the
boundary.
Otherwise, dangerously hot and humid conditions persist this
afternoon with heat warnings/advisories continuing through 9 PM.
Still expected re-juivenated convection later this evening north
of the boundary with greatest concentration of storms across NE OK
and NW AR this evening and overnight. Some storm organization is
likely with relatively strong deep layer flow for August, with
damaging wind gusts the primary hazard, but some large hail
potential as well at least initially. Pockets of heavy rainfall
also appear likely, which could lead to localized flooding
potential if heavier rain rates can coincide with locations that
have seen heavier totals as of late.
&&
.LONG TERM...
(Tomorrow through Friday)
Issued at 210 PM CDT Fri Aug 16 2024
Expectation is for convection to be ongoing across mainly NW AR
early Saturday morning. The brunt of organized activity may have
mostly shifted east and south by 12z or shortly thereafter, some
continued rejuvenation of storms remains possible through the
morning within the frontal zone draped across extreme NE OK and NW
AR. The severe threat should be lower at this point, but the
heavy rain threat will continue. Outside of the influence of any
morning convection, dangerously hot and humid conditions are once
again expected Saturday, and additional heat warnings and
advisories have been issued. Notable exception may be the above
mentioned area of NW AR and extreme NE OK where residual cloud
cover may hamper this to some degree. FOr the time being have
kept NW AR out of any headlines, and went with an advisory for the
AR River valley area as confidence is lower in those areas.
Some additional thunderstorm chances continue Late Saturday into
Sunday, primarily across NW AR. Hot weather will continue with
additional headlines likely needed for some areas. Overall the
pattern favors a gradual trend toward not as hot and humid weather
from Monday onward and, whole the forecast does not explicitly
mention any storm chances next week, we do remain on the periphery
of upper ridge with a NNW flow aloft, raising some uncertainty in
keeping a dry forecast. IN any case we will get a break from the
excessive heat, first across NW AR/NE OK, then most everywhere by
mid-week.
&&
.AVIATION...
(00Z TAFS)
Issued at 626 PM CDT Fri Aug 16 2024
An isolated severe thunderstorm has shifted east of KROG with conditions
improving. Additional thunderstorms are expected to develop across
far NE OK/NW AR by late evening with cluster of storms likely
impacting several TAF sites across aforementioned area into the
overnight hours. IFR conditions will be possible in the stronger
storms with very heavy rain/gusty winds. Additional storms may
also redevelop on western flank of activity in convergent zone of
low level jet. Thunderstorm chances are expected to diminish by
mid morning Saturday with VFR conditions for the remainder of the
forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 98 76 96 / 30 10 10 10
FSM 78 97 77 99 / 20 20 10 10
MLC 78 99 76 101 / 10 10 0 10
BVO 71 97 71 94 / 40 20 10 10
FYV 72 94 71 94 / 60 40 10 20
BYV 70 94 70 92 / 70 50 20 20
MKO 75 96 75 96 / 30 20 10 10
MIO 70 94 70 91 / 70 30 10 10
F10 75 99 74 98 / 20 10 0 10
HHW 78 102 77 104 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ054-058-059-063-
068-069.
Excessive Heat Warning until 9 PM CDT this evening for OKZ049-
053-055>057-060>062-064>067-070>076.
Heat Advisory from noon to 9 PM CDT Saturday for OKZ054>059-063-
068-072.
Excessive Heat Warning from noon to 9 PM CDT Saturday for OKZ049-
053-060>062-064>067-070-071-073>076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.
Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
020-029.
Heat Advisory from noon to 9 PM CDT Saturday for ARZ019-020-029.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...12Hazardous weather outlook, Aug 16, 8:26 PM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 826 PM CDT Fri Aug 16 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 826 PM CDT Fri Aug 16 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening through Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered severe storms will continue moving into portions of northeast Oklahoma and northwest Arkansas this evening. Damaging winds to 70 mph will be possible in the stronger storms, with hail to the size of golf balls. Storms may linger into the overnight hours with the threat for heavy rain and localized flash flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY THROUGH MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Tonight's thunderstorms may linger past daybreak Saturday morning across northwest Arkansas, although the severe weather potential should weaken Saturday morning. Additional thunderstorm development is expected into Sunday. Dangerous heat will persist through the weekend. Relatively cooler temperatures are expected next week as the upper ridge shifts west away from the region and a cold front moves through the area this weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 16, 5:44 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
544 PM CDT Fri Aug 16 2024
ARZ001-002-162315-
Carroll AR-Benton AR-
544 PM CDT Fri Aug 16 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES THROUGH 615 PM CDT...
At 544 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Pea Ridge, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Garfield... Gateway...
Beaver... Miller...
Centerton... Avoca...
Hill Top... Walnut Hill...
Busch...
This includes Interstate 49 between mile markers 86 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Arkansas.
&&
LAT...LON 3647 9375 3633 9427 3650 9428 3650 9377
TIME...MOT...LOC 2244Z 272DEG 24KT 3639 9414
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 16, 8:01 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
801 PM CDT Fri Aug 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Tstm Wnd Dmg 2 W Ottawa 36.86N 94.82W
08/16/2024 Ottawa OK Public
8 inch diameter tree limbs downed just east
of Miami. Relayed by off-duty NWS employee.
&&Special weather statement, Aug 16, 8:15 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
815 PM CDT Fri Aug 16 2024
OKZ054-059-170145-
Osage OK-Pawnee OK-
815 PM CDT Fri Aug 16 2024
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES THROUGH 845 PM CDT...
At 815 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles east of Marland to 3 miles south of
Sooner Lake. Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pawnee... Fairfax...
Ralston... Skedee...
Sooner Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
&&
LAT...LON 3663 9665 3628 9661 3631 9693 3633 9693
3634 9703 3651 9703 3651 9701 3653 9698
3653 9696 3655 9692 3655 9690 3658 9689
3660 9692 3658 9698 3659 9705 3660 9704
3666 9706 3665 9699
TIME...MOT...LOC 0115Z 281DEG 43KT 3659 9705 3639 9702
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 16, 8:22 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
822 PM CDT Fri Aug 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Tstm Wnd Dmg 1 SW Commerce 36.92N 94.88W
08/16/2024 Ottawa OK Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken. Time adjusted from
original report using radar estimate.
&&
KAHLocal storm report, Aug 16, 8:56 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
856 PM CDT Fri Aug 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM Tstm Wnd Gst 2 NW Healing Springs 36.27N 94.30W
08/16/2024 M64 MPH Benton AR ASOS
56 knot (64 mph) gust measured at Northwest
Arkansas National Airport near Highfill.
&&
KAHLocal storm report, Aug 16, 9:03 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
903 PM CDT Fri Aug 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Tstm Wnd Gst 2 NE Miami 36.89N 94.85W
08/16/2024 M68 MPH Ottawa OK Mesonet
Measured at the Miami OK mesonet station.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:19 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 41 min |
| Aug 16, 7:52 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 53 min |
| Aug 16, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 24 min |
| Aug 16, 8:15 PM CDT | Special Weather Statement | TSA | Pawnee | 30 min |
| Aug 16, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 43 min |
| Aug 16, 8:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Aug 16, 8:25 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 50 min |
| Aug 16, 8:51 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 39 min |
| Aug 16, 8:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 17 min |
| Aug 16, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 47 min |
| Aug 16, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Aug 16, 9:49 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 26 min |
| Aug 16, 9:58 PM CDT | Special Weather Statement | TSA | Delaware, Mayes, Rogers | 32 min |
| Aug 16, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 51 min |
| Aug 16, 10:35 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Sequoyah | 40 min |
| Aug 16, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 50 min |
| Aug 16, 11:01 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 59 min |
| Aug 16, 11:38 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 38 min |
| Aug 17, 12:30 AM CDT | Special Weather Statement | TSA | Adair | 30 min |
| Aug 17, 12:32 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 43 min |
| Aug 17, 12:37 AM CDT | Special Weather Statement | TSA | Cherokee | 23 min |
| Aug 17, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes | 47 min |
| Aug 17, 1:01 AM CDT | Special Weather Statement | TSA | Craig | 44 min |
| Aug 17, 1:13 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 47 min |
| Aug 17, 1:18 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 42 min |
| Aug 17, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 42 min |
| Aug 17, 1:42 AM CDT | Special Weather Statement | TSA | Craig | 48 min |
| Aug 17, 1:44 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 46 min |
| Aug 17, 2:02 AM CDT | Special Weather Statement | TSA | Cherokee | 28 min |
| Aug 17, 2:05 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Sequoyah | 3 hr |
| Aug 17, 2:27 AM CDT | Special Weather Statement | TSA | Sequoyah | 48 min |
| Aug 17, 2:31 AM CDT | Special Weather Statement | TSA | Cherokee | 44 min |
| Aug 17, 2:40 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Craig, Delaware, Mayes | 50 min |
| Aug 17, 2:47 AM CDT | Flash Flood Warning | TSA | Adair, Sequoyah | 5 hr |
| Aug 17, 2:58 AM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
| Aug 17, 3:01 AM CDT | Areal Flood Advisory | TSA | Craig | 119 min |
| Aug 17, 3:27 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 5 hr |
| Aug 17, 3:50 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Sequoyah | 3 hr |
| Aug 17, 4:03 AM CDT | Special Weather Statement | TSA | Sequoyah | 57 min |
| Aug 17, 4:06 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa | 3 hr |
| Aug 17, 4:52 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes | 3 hr |
| Aug 17, 5:10 AM CDT | Special Weather Statement | TSA | LeFlore | 50 min |
| Aug 17, 5:20 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Aug 17, 5:25 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 22 min |
| Aug 17, 5:41 AM CDT | Special Weather Statement | TSA | Sequoyah | 49 min |
| Aug 17, 5:46 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 44 min |
| Aug 17, 5:51 AM CDT | Flash Flood Warning | TSA | Haskell, LeFlore | 5 hr |
| Aug 17, 6:02 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 43 min |
| Aug 17, 6:12 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 25 min |
| Aug 17, 6:36 AM CDT | Special Weather Statement | TSA | LeFlore | 54 min |
| Aug 17, 6:49 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 6 hr |
| Aug 17, 7:17 AM CDT | Special Weather Statement | TSA | Muskogee | 28 min |
| Aug 17, 7:34 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 41 min |
| Aug 17, 7:57 AM CDT | Areal Flood Warning | TSA | Adair, Sequoyah | 3 hr |
| Aug 17, 8:01 AM CDT | Areal Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| Aug 17, 8:14 AM CDT | Special Weather Statement | TSA | Muskogee | 31 min |
| Aug 17, 8:41 AM CDT | Areal Flood Advisory | TSA | Muskogee | 3 hr |
| Aug 17, 11:13 AM CDT | Areal Flood Advisory | TSA | Haskell | 3 hr |
| Aug 17, 1:45 PM CDT | Excessive Heat Warning | TSA | Cherokee, Choctaw, Creek, Haskell, Latimer, McIntosh and 12 more | 31 hr |
| Aug 17, 1:45 PM CDT | Heat Advisory | TSA | Adair, Choctaw, Craig, Delaware, Nowata, Ottawa and 3 more | 30 hr |
| Aug 16, 8:41 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 49 min |
| Aug 16, 8:46 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 44 min |
| Aug 16, 9:24 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Franklin, Madison, Washington | 51 min |
| Aug 16, 9:26 PM CDT | Special Weather Statement | TSA | Benton | 34 min |
| Aug 16, 9:51 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Aug 17, 2:03 AM CDT | Special Weather Statement | TSA | Crawford | 42 min |
| Aug 17, 2:59 AM CDT | Special Weather Statement | TSA | Sebastian | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.